Alert archive / Washington / River Flood Warnings in 2021

River Flood Warning 25, NWS Seattle, WA

January 13, 2021Grays Harbor County, Washington

NWS Seattle, WA issued this river flood warning at Jan 13, 2021, 12:31 PM PST for Grays Harbor County, Washington. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jan 13, 2021, 12:31 PM PST (20:31 UTC)
Expired
Jan 14, 2021, 12:28 AM PST
In force
12 hr
Issued by
NWS Seattle, WA
Area
Storm-based polygon
Flood severity
Minor

County Grays Harbor County, WA

The radar

The Langley Hill radar (KLGX), 48 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Satsop River near Satsop (SATW1). The gauge peaked at 39.57 ft at Jan 12, 2021, 8:00 PM PST.

actionminormoderate3436384001/1301/1401/15
Action stage
36 ft
Minor stage
38 ft
Moderate stage
40 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12035000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

153 
WGUS46 KSEW 132031
FLWSEW

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
1231 PM PST Wed Jan 13 2021

...The National Weather Service in Seattle WA has issued a Flood 
Warning for the following rivers in Washington...

  Satsop River Near Satsop affecting Grays Harbor County.

.This is a continuation of the previous river flood warning for the 
Satsop River near Satsop.

Additional information is available at www.weather.gov.

The next statement will be issued by this evening at 830 PM PST.

&&


WAC027-140445-
/O.NEW.KSEW.FL.W.0025.210113T2031Z-210114T0900Z/
/SATW1.1.ER.000000T0000Z.210113T0530Z.210114T0000Z.NO/
1231 PM PST Wed Jan 13 2021

The National Weather Service in Seattle has issued a

* Flood Warning for
  the Satsop River Near Satsop.
* From this afternoon to late tonight.
* At 12:15 PM PST Wednesday the stage was 38.8 feet.
* Flood stage is 38.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:15 PM PST Wednesday was 39.5 feet.
* Forecast...The river is expected to fall below flood stage late 
  this afternoon and continue falling to 31.9 feet late Saturday 
  morning.
* Impact...At 38.0 feet, the Satsop River will flood low pasture 
  lands and some roads along the river.


&&

LAT...LON 4696 12345 4696 12354 4702 12354 4708 12354
      4708 12345 4702 12345

$$

CK
2 follow-up statements
184 
WGUS86 KSEW 140034
FLSSEW

Flood Statement
National Weather Service Seattle WA
434 PM PST Wed Jan 13 2021

...The Flood Warning continues for the following rivers in 
Washington...

  Satsop River Near Satsop affecting Grays Harbor County.

  Skokomish River At Potlatch affecting Mason County.

  Snohomish River At Snohomish affecting Snohomish County.

  Snoqualmie River Near Carnation affecting King County.

  Snoqualmie River Near Snoqualmie Falls affecting King County.

.Mostly dry conditions through the weekend, with a chance for a 
light showers early Friday and Sunday. .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at www.weather.gov.

The next statement will be issued by this evening at 915 PM PST.

&&


WAC027-140845-
/O.CON.KSEW.FL.W.0025.000000T0000Z-210114T0900Z/
/SATW1.1.ER.000000T0000Z.210113T0530Z.210114T0000Z.NO/
434 PM PST Wed Jan 13 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Satsop River Near Satsop.
* Until late tonight.
* At 2:15 PM PST Wednesday the stage was 38.3 feet.
* Flood stage is 38.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:15 PM PST Wednesday was 39.4 feet.
* Forecast...The river is expected to fall below flood stage late 
  this afternoon and continue falling to 31.9 feet late Saturday 
  morning.
* Impact...At 38.0 feet, the Satsop River will flood low pasture 
  lands and some roads along the river.


&&

LAT...LON 4696 12345 4696 12354 4702 12354 4708 12354
      4708 12345 4702 12345

$$

WAC061-140845-
/O.CON.KSEW.FL.W.0024.000000T0000Z-210115T0422Z/
/SNAW1.1.ER.210113T2005Z.210114T0600Z.210114T1108Z.NO/
434 PM PST Wed Jan 13 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Snohomish River At Snohomish.
* Until Thursday evening.
* At 2:00 PM PST Wednesday the stage was 25.2 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:00 PM PST Wednesday was 25.2 feet.
* Forecast...The river will continue to rise and crest near 26.1 
  feet around 9 PM. The river will begin to fall below flood stage 
  around 1 AM Thursday morning.
* Impact...At 27.0 feet, the Snohomish River will flood several 
  roads...including the Snohomish-Monroe highway...and low areas of 
  the lower Snohomish valley that are not protected by levees.  A 
  stage of 27 feet on the Snohomish River corresponds roughly to a 
  Phase 2 in the Snohomish County flood program.


&&

LAT...LON 4786 12217 4789 12221 4796 12232 4809 12216
      4794 12213 4791 12203

$$

WAC033-140845-
/O.CON.KSEW.FL.W.0012.000000T0000Z-210115T0632Z/
/CRNW1.1.ER.210113T1500Z.210114T0600Z.210114T1542Z.NO/
434 PM PST Wed Jan 13 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Snoqualmie River Near Carnation.
* Until Thursday evening.
* At 2:15 PM PST Wednesday the stage was 55.0 feet.
* Flood stage is 54.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:15 PM PST Wednesday was 55.0 feet.
* Forecast...The river is expected to rise to a crest of 55.5 feet 
  late this evening. It will then fall below flood stage tomorrow 
  morning.
* Impact...At 56.0 feet, the Snoqualmie River will cause widespread 
  flooding from Fall City downstream through Carnation and Duvall...
  inundating much of the farm land and numerous roads.


&&

LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194
      4771 12193 4761 12188

$$

WAC033-140515-
/O.CON.KSEW.FL.W.0011.000000T0000Z-210114T0505Z/
/SQUW1.N.ER.210113T1306Z.210113T1630Z.210113T1900Z.NO/
434 PM PST Wed Jan 13 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Snoqualmie River Near Snoqualmie Falls.
* Until this evening.
* At 1:00 PM PST Wednesday the flow was 18300.0 cfs.
* Flood flow is 20000.0 cfs.
* No flooding is currently forecast.
* Forecast...The river is expected to fall to 4589.9 cfs late 
  Saturday morning.
* Impact...At 20000.0 cfs, the Snoqualmie River will cause 
  widespread flooding of pasture lands and roads along the river 
  from the town of Snoqualmie downstream through Fall City. Roads 
  that may become flooded include Fall City-Carnation...Tolt Hill...
  and Novelty Flats Roads. This river level on the Snoqualmie 
  corresponds roughly to a phase 3 flood in the King County flood 
  system.


&&

LAT...LON 4742 12175 4752 12186 4756 12196 4761 12188
      4758 12178 4756 12170

$$

WAC045-140845-
/O.CON.KSEW.FL.W.0008.000000T0000Z-210114T1225Z/
/SRPW1.2.ER.210112T0500Z.210113T1315Z.210115T1049Z.NR/
434 PM PST Wed Jan 13 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Skokomish River At Potlatch.
* Until late tonight.
* At 2:45 PM PST Wednesday the stage was 17.6 feet.
* Flood stage is 16.5 feet.
* Moderate flooding is occurring and moderate flooding is forecast. 
  This approaches the flood of record.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:45 PM PST Wednesday was 17.8 feet.
* Forecast...The river is expected to rise to a crest of 17.6 feet 
  late this afternoon. It will then fall below flood stage early 
  Friday morning.
* Impact...At 17.5 feet, the Skokomish River will cause moderate 
  flooding, with deep and quick flood waters inundating some 
  residential areas, many roads, and much of the farm land in the 
  Skokomish Valley. Inundated roads include the Skokomish Valley 
  road, Bourgault Road West, Purdy Cutoff Road, and Highway 106.


&&

LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308
      4721 12321 4738 12340

$$

CK
283 
WGUS86 KSEW 140828
FLSSEW

Flood Statement
National Weather Service Seattle WA
1228 AM PST Thu Jan 14 2021

...The Flood Warning is cancelled for the following rivers in 
Washington...

  Satsop River Near Satsop affecting Grays Harbor County.

.Mostly dry conditions through the weekend, with a chance for a 
light showers early Friday and Sunday. .

WAC027-140930-
/O.CAN.KSEW.FL.W.0025.000000T0000Z-210114T0828Z/
/SATW1.1.ER.700125T2031Z.700119T1521Z.700119T1523Z.NO/
1228 AM PST Thu Jan 14 2021

...The Flood Warning for the Satsop River Near Satsop has been 
cancelled...

The Flood Warning is cancelled for
  the Satsop River Near Satsop.
* At 11:15 PM PST Wednesday the stage was 36.2 feet.
* Forecast...The river is expected to fall to 31.6 feet late 
  Saturday evening.


&&

LAT...LON 4696 12345 4696 12354 4702 12354 4708 12354
      4708 12345 4702 12345

$$

Pullin

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 13, 9:30 AM PST, 3 hours 1 minute earlier.

Area forecast discussion, Jan 13, 9:30 AM PST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Seattle WA
930 AM PST Wed Jan 13 2021

.UPDATE...Calmer conditions across much of the area this morning
in the wake of the system that traversed the region overnight.
Winds are still gusty along portions of the Strait and near the
San Juans this morning, but expect these winds to gradually
subside over the next few hours as gradients trend downward.
Otherwise, some scattered showers across the region today, with
some hi-res models still suggesting the redevelopment of a
convergence zone across King/Snohomish counties. Will continue to
monitor this over the next couple of hours. Otherwise, expect
shower coverage to decrease throughout the day elsewhere. Some
minor tweaks were made to the near- term to reflect current
conditions. Previous discussion follows below, with updates made
to the aviation and marine sections.

&&

.SYNOPSIS...The weather system that brought heavy rain and high
winds to the area early this morning will continue to move out of
the area. Behind it we are expecting some drier and calmer
conditions. However, with the potential for the convergence zone
to set up this afternoon we could see some additional rainfall and
snow up towards Stevens Pass. A weak system will move through the
area Thursday afternoon bringing with it some rain showers. The
weekend holds a series of weaker weather systems moving through
the area.

&&

.SHORT TERM /TODAY THROUGH FRIDAY/...Winds will continue to ease
through the early morning hours. The rain showers will continue to
ease and scatter out throughout the day. By this afternoon most of
the Western Washington area should be precipitation free. With
that said, the Puget Sound Convergence Zone will likely set up
later this afternoon. What that means is that Snohomish and
Northern King County will likely see some more rainfall. High
Resolution models are suggesting that the band will be just north
of Stevens Pass. But the possibility for this band to set up or
move a little farther south is there. Currently the snow forecast
for Stevens Pass is just below Winter Weather Advisory criteria.
We will be monitoring the situation for this area closely, so be
keep an eye on the forecast to see if things change.

Even though the weather itself is expected to be improving
throughout the day, the threat for flooding and landslides is
still present. Most area rivers are expected to crest later this
evening, and are expected to slowly recede. Due to the already
saturated soils, the heavy rain that occurred this morning, as
well as many reports of downed trees, slopes will remain unstable
for the next few days.

The threat for coastal flooding due to high tides and the low
pressure system that is moving through the are. This advisory is
for both the coast as well as for the interior waters including
the Strait of Juan de Fuca. With the westerly winds through the
Strait areas along Admiralty Inlet and the San Juan Islands will
experience larger waves and therefore the greater potential for
coastal flooding.

Snow levels will be dropping down to 2000-3000 feet throughout
Wednesday. So by the time the weak system that moves through the
area Thursday night conditions through the Cascade Passes should
be primed for more snow. We are not expecting any significant
accumulations at pass level.

The start to the weekend should be rather dry as a ridge moves
through the area. However, do not get too comfortable with this
ridge as it is expected to move out of the area starting Friday
evening.

Butwin

.LONG TERM /SATURDAY THROUGH TUESDAY/...After the brief
disturbance from the shortwave that moves through Friday night,
another ridge comes moves into the area Saturday. The next front
is expected to start impacting the area Sunday morning. The start
of next week will be a bit of back and forth as multiple upper
level troughs move through the area. We will be monitoring the
trend in order to determine how these systems strengthen or weaken
in the coming days.

Butwin

&&

.AVIATION...A front will move inland today with decreasing low
level onshore flow. High pressure aloft and at the surface will
briefly move over the area tonight with westerly flow aloft. The
air mass will be stable.

Moisture decreased rapidly this morning behind the front. There
will be some mid and high clouds at times today and tonight.
Ceilings could lower to MVFR briefly in isolated showers.

KSEA...Mid and high clouds at times today and tonight. Southerly
wind 12-16 knots with higher gusts will ease this afternoon and
become light easterly tonight. Schneider

&&

.MARINE...Onshore flow will ease today behind a vigorous front.
Gale force west winds in the Strait of Juan de Fuca will ease to
small craft advisory strength today. Small craft advisory strength
winds elsewhere will ease as well today. Large west swell 16-20
feet over the Coastal Waters and West Entrance Strait of Juan de
Fuca will subside today and tonight.

A second front will move through the area later Thursday and
Thursday night with another round of small craft advisory
strength winds most waters. High pressure will bring lighter winds
on Friday. A third weaker front will move through the area
Saturday night and Sunday morning. Schneider
Onshore flow will ease today in the wake of a
vigorous front. A weaker front will move through the area later
Thursday and Thursday night. High pressure will move over the
area on Friday for lighter winds. Another relatively weak front
will cross the area Saturday night and Sunday morning.

&&

.HYDROLOGY...Precipitation will wind down through the
morning hours with drier conditions into Thursday. Totals over the
past 48 hours have amounted to 4 to 9 inches on the Olympic
Peninsula, 1 to 4 inches in the lowlands, and 2 to 6 inches in the
Cascades. Even as precipitation tapers, river flooding and the
landslide threat will remain for the next day or so. Several rivers
are under flood warnings and a handful more are forecast to crest
right near flood. Most rivers will crest today and recede, but a few
of the slower moving rivers like the Chehalis will crest on Thursday
with flooding lingering into Friday. River forecasts can change
frequently so those with interest should keep a close eye on things
and keep checking the river forecast webpage.

Carpenter

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Coastal Flood Advisory until 10 AM PST this morning for
     Admiralty Inlet Area-Bremerton and Vicinity-Everett and
     Vicinity-Hood Canal Area-San Juan County-Seattle and
     Vicinity-Southwest Interior-Tacoma Area-Western Skagit
     County-Western Whatcom County.

     Flood Watch through this evening for Bellevue and Vicinity-
     Cascades of Snohomish and King Counties-Cascades of Whatcom
     and Skagit Counties-East Puget Sound Lowlands-Everett and
     Vicinity-Western Skagit County.

PZ...Small Craft Advisory until 4 AM PST Thursday for Grays Harbor
     Bar.

     Small Craft Advisory until 4 PM PST Thursday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Small Craft Advisory until 2 PM PST this afternoon for Central
     U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Gale Warning until noon PST today for Central U.S. Waters Strait
     Of Juan De Fuca-East Entrance U.S. Waters Strait Of Juan De
     Fuca-West Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 2 PM PST this afternoon for Northern
     Inland Waters Including The San Juan Islands-Puget Sound
     and Hood Canal.

     Small Craft Advisory until 4 AM PST Thursday for West Entrance
     U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:32 PM PSTRiver Flood WarningSEWThurston43 hr
Jan 12, 4:32 PM PSTRiver Flood WarningSEWLewis39 hr
Jan 12, 8:02 PM PSTWind AdvisorySEWSan Juan10 hr
Jan 12, 9:08 PM PSTSmall Craft AdvisorySEW6 days
Jan 12, 11:14 PM PSTRiver Flood WarningSEWGrays Harbor12 hr
Jan 13, 12:19 AM PSTSevere Thunderstorm WarningSEWIsland, Jefferson, San Juan, Skagit, Snohomish39 min
Jan 13, 12:27 AM PSTSpecial Marine WarningSEW33 min
Jan 13, 1:09 AM PSTSpecial Weather StatementSEWSnohomish51 min
Jan 13, 1:57 AM PSTRiver Flood WarningSEWLewis18 hr
Jan 13, 1:57 AM PSTRiver Flood WarningSEWLewis17 hr
Jan 13, 4:50 AM PSTRiver Flood WarningSEWSnohomish9 hr
Jan 13, 4:50 AM PSTRiver Flood WarningSEWSnohomish12 hr
Jan 13, 5:03 AM PSTRiver Flood WarningSEWSnohomish19 hr
Jan 13, 6:27 AM PSTRiver Flood WarningSEWKing, Pierce41 hr
Jan 13, 6:27 AM PSTRiver Flood WarningSEWSnohomish22 hr
Jan 13, 8:32 AM PSTGale WarningSEW3 hr
Jan 13, 8:32 AM PSTSmall Craft AdvisorySEW5 hr

Nearby

River Flood Warnings in Washington, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.